MAUDE Adverse Event Report: COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 90-9100
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Rupture (2208)
Date of Event 10/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, after the radio frequency ablation procedure of barrett's esophagus, the patient was presented to the physician for further review as the patient was very unwell.The physician performed a gastroscopy and found a ruptured esophagus.An urgent esophagectomy was performed and the patient was currently still in the intensive care unit (icu).The physician envisaged the patient to be in the hospital for approximately three months.Pathology showed that the treatment was not a full thickness burn and resulted in a permanent injury.There was no error message or code displayed.The patient was prepped for the procedure and was put under anesthesia, no repeat procedure was needed, and the patient had a boerhaave syndrome.
 
Event or Problem Description
According to the reporter, after the radio frequency ablation procedure of barrett's esophagus, the patient presented to the physician for further review as the patient was very unwell.The physician performed a gastroscopy and found a ruptured esophagus.An urgent esophagectomy was performed and the patient was currently still in the intensive care unit (icu).The physician envisaged the patient to be in the hospital for approximately three months.Pathology showed that the treatment was not a full thickness burn and resulted in a permanent injury.There was no error message or code displayed and there was no device deficiency noted during the procedure.The procedure was completed successfully.
 
Additional Manufacturer Narrative
Additional information: age or date of birth, weight, ethnicity, explant date, device identification (exp date, lot#, udi), device manufacture date.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
BARRX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN LP BARRX
covidien gi solutions
sunnyvale CA 94085 4022
MDR Report Key8074630
Report Number3004904811-2018-00036
Device Sequence Number244553
Product Code GEI
UDI-Device Identifier10884521189362
UDI-Public10884521189362
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K093008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2020
Device Model Number90-9100
Device Catalogue Number90-9100
Device Lot NumberF2504085X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer11/26/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient Weight80